Abilify 5mg, I just started taking it. Have anyone had good/bad results?

Question is Closed Report Mark as Favorite

Responses (31)

28 Apr 2010

I used to take Abilify but had to stop taking it due to strange movements of my tongue. It would move in and out of my mouth really fast, and was annoying to others whereas to me, I wasn't conscious of it. I would read up on the side effects so you know what to look for in terms of dangerous side effects.

Votes: +1
Nana75 1 Nov 2010

Abnormal or uncontrollable movements of face, tongue, or other parts of body may be signs of a serious condition called tardive dyskinesia (TD), which could become permanent. YOU SHOULD TELL YOUR DOCTOR IMMEDIATELY.

Fancyface67 9 May 2011

All I can say about this drug is beware. I took it for 5 days and became nervouse and was diagnosed with a dystonic reaction in the emergency room. I had slurred speech, muscle contractions and balance issues making it very hard to function and take care of my 16 year old son. In the ER I was given a highdose of benadryl and after 3 days off the medication and continuing benadry I am slowly getting back to normal. If it works for you wonderful, it just nearly did me in as I was taking 5mg once daily. Good Luck and feel better.

28 Apr 2010

I have been on it bout 6-8 weeks... gradually from 2.5mg - 10mg. The only effects tht would be negative but not very bothersome..is my mouth seems to be making more saliva. lol Kinda bothersome whn having a conversation. On the positive side... I am up with the sun & feel VERY motivated to get things done. In fact im thinkin of backin off to 7.5mg, mayb tht will take the edge off w/out losing the good stuff. I am gettin alot done around the house.
Hope this helps ya.

Votes: +0
Fancyface67 9 May 2011

Glad its working for you. I took it for 5 days and had increased saliva and slurred speech and in turned into a dystonic reaction so I had to dc the medication. I was only taking 5mg and it was just to much for me. now I am taking a drug called pristiq with good results without the debilitating side effects. I see your post is a year old I pray you are enjoying all life holds for you. God bless.

hermaba 28 Sep 2012

Me too, getting alot done which is great after so long being depressed and lazy.

28 Apr 2010

Good- Reduced my agitation, which is now pretty much non-existent (along with the help of other meds for bipolar II)
Bad- I got sick (throw-up sick) when I first started taking it when I didn't eat enough with it... but that subsided after a month or so... overall a good drug I think

Votes: +2
shelard 7 Aug 2010

When I can't eat I can aways manage to choke down an Instant Breakfast. The dietitcians at the hospital where I work uses this a lot for patients who can't/won't eat much. You can add a scoop of protein powder too. If you are lactose intolerant you use soy milk though it still has some milk products if you are't relly allergic. Then you can try Ensure too. I have been a diet aide there for 10 years. SharonH

29 Apr 2010

Unfortunately I had a very bad result from it. It made me very suicidal to the point where I tried suicide in a hospital psych ward when they gave it to me. Sorry no good news. Hope you do better than I did it doesn't do it to all people I just respond better to older drugs newer stuff doesn't like me.

Votes: +0

29 Apr 2010

I am on abilify for 2 months now. It has, in combination with the other drugs, helped tremendously. I couldn't get out of bed for depression before I started taking it.

Votes: +0
Anonymous

2 May 2010

I started out taking Abilify 5mg and had good results with it. After being on it for 2 weeks, I could see a big differance in my mood swings. Sandy

Votes: +1

11 May 2010

I have been on abilify for several years and loved. Never felt more normal then before any other med. I am in search of a new med for bipolar due to the fact that I have history of diabetes in my family and my sugar levels have been getting high and I have developed trouble swallowing. Not sure if it was from the drug but don't want to take any more risk then I have to with meds. Otherwise I would love to stay on it.

Votes: +0

28 May 2010

I have been taking Abilify now for around 2 weeks at 10 mgs per day. The only side effect I have noticed (so far) is insomnia but I've always had trouble with this anyways & I'm hoping it will go away. I have noticed (& the people around me) that I am allot less moody, less angry, & just feel better over all. I am taking it for Bipolar Disorder & I have tried every mood stabilizer & anti-psychotic in the book (almost) & so far Abilify has helped me the most, hope it will help you:)

Votes: +1

28 May 2010

I took Abilify for a month last summer. I was diagnosed with Bi-polar depression. The Abilify turned me into the devil. I had been on Seroquel and loved it, but I was slowly gaining weight. The doctor then prescribed Geodon. I love it. I lost weight and it controls my Bi-polar beautifully.

Votes: +1

3 Jun 2010

My eleven year old son has been taking abilify 5 mg for 2 years and has had great results. I have been on 5 mg in the past. It takes a while for the drug to adjust to your system. If you have any side effects report to doctor immediately.

Votes: +0
Anonymous

6 Jun 2010

Terrible. I started falling asleep everywhere. And had bad twitches and became very suicidal.

Votes: +0

26 Jun 2010

Wow after reading alot of other posts i wonder why I take 30mgs daily of Abilify

Votes: +0
Sideffects2 12 Jul 2010

Everyone metabolizes the drugs differently, so try not to get too hung up on the numbers. Just think of how it's making you feel. If your illness is more bearable and you are able to function better. That's the ticket.

30 Aug 2010

My psychiatrist added Abilify to my 'cocktail' of anti-depressant and anti-anxiety medications. I had to stop using it because I could not perform the simplest mathematic equations. I also became confused very easily.

Votes: +1

22 Sep 2010

loved the results of the med, increased my mood, i felt great. BUT, couldn't handle the weight gain. good luck

Votes: +0

25 Oct 2010

I found myself in a clinical depression, thought I could get out of it myself. When that didn't work, I did seek the help of a Med/Shrink who then put me on Abilify. I was a wonder drug at first. You must stay monitored professionally on this. Serious side effects are unusual tics and uncontrolled tongue, mouth or facial movements that once started cannot be stopped. This is not a drug you want to stay on for any serious length of time. Your shrink should be having you stick out your tongue and hold it out for a minute or longer and see if these side effects are starting. Good Luck

Votes: +1
Page 1 2 3 Next

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Bipolar Disorder - Would Topomax be an appropiate substitute for Abilify ? I have been taking?

... Abilify for years and have really packed on the pounds I am looking to get off it and on to something that will help me lose weight and also ...

1 answer 22 Dec 2009

Abilify 2mg to 5mg, making me shake bad?

i have been on abilify for 2 weeks, 2 mg. my doc wanted to me up my dose to 5 mg last night.. been shaking and tired all day. Had a bipolar breakdown ...

4 answers 10 Oct 2011

Bipolar Disorder - I don't know where to turn anymore. I have been diagnosed with bipolar, I took?

... cymbalta for years abilify goedone lamictal Geodne i never slept, abilify i gain 40 lbs in 3 mos. While Cymbalta kept me level it also made me ...

12 answers 16 Feb 2013

Hi, just started taking 5mg abilify?

Really haven't noticed anything new. Was on depakote and lamictal but couldn't stand weight gain. I felt like a bottomless pit. I'm ...

3 answers 3 Aug 2013